Alert archive / Wyoming / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 52, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 12, 2025, 2:15 PM MDT for Goshen County, Laramie County, Wyoming; Banner County, Scotts Bluff County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2025, 2:15 PM MDT (20:15 UTC)
- Expired
- Jun 12, 2025, 3:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Banner County, NE, Scotts Bluff County, NE, Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 84 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:58 PM MDT, 17 minutes earlier. Its key messages:
- Strong to severe storms possible Thursday and Friday. All hazards of severe weather are possible, including large hail, damaging winds, an isolated tornado, and heavy rain.
- Above average temperatures are expected to persist through the upcoming weekend.
- Active weather expected this weekend through much of next week as a messy upper-level pattern takes hold of the region.
Area forecast discussion, Jun 12, 1:58 PM MDT, 17 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 158 PM MDT Thu Jun 12 2025 .KEY MESSAGES... - Strong to severe storms possible Thursday and Friday. All hazards of severe weather are possible, including large hail, damaging winds, an isolated tornado, and heavy rain. - Above average temperatures are expected to persist through the upcoming weekend. - Active weather expected this weekend through much of next week as a messy upper-level pattern takes hold of the region. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 1230 PM MDT Thu Jun 12 2025 A warm summer day continues across the CWA late this morning with temperatures already in the 70s and 80s as weak riding sits over the Rockies. As is typical in summer, storm chances are expected once again this afternoon and evening. A disturbance aloft moving through the ridge will provide some of the forcing needed to kick off thunderstorm activity. Storms will likely initiate off of the high terrain and near the usual Chugwater convergence zone, gradually pushing eastward into Nebraska through the evening hours. Current observations also show ample low-level moisture which will help fuel storms east of the Laramie Range. Model soundings also show healthy profiles for severe storms across the Nebraska panhandle. The panhandle soundings show 1500 to 2400 J/kg of MUCAPE with effective shear of 25 to 35 kts. This will support a severe hail threat. Soundings also show inverted-v soundings. This will also lead to a wind threat in these areas as DCAPE values exceed 1000 J/kg. The northern panhandle may also have to watch out for the chance of an isolated tornado. MLCAPE values are around 1600 J/kg with an effective SRH of around 150 m^2/s^2. Storms will likely start off as discrete cells before forming more of a line as it heads into the panhandle. Strongest storms will be out of the area by 9 or 10 PM tonight. Friday will be similar to Thursday as the upper-level pattern remains largely the same. The ridge will still be in place over the Rockies which will lead to similar high temperatures in the 80s, and a weak disturbance aloft will lead to another round of afternoon storms. Model soundings across much of the CWA show a favorable environment for severe storms, however the most likely area for severe storms will be in the panhandle. MUCAPE values up to 2700 J/kg and effective shear around 35 kts supports large hail in storms. Cannot rule out a wind threat either with DCAPE values over 1000 J/kg and Hi-Res guidance showing a bowing line of storms developing. The tornado threat will also spill over into Friday in the panhandle with soundings showing 1500 to 2000 J/kg of MLCAPE. Storms will initiate over the high terrain early in the afternoon and track eastward into Nebraska by mid-afternoon. Most storms will move out of the area during the evening hours. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Issued at 130 PM MDT Thu Jun 12 2025 Active weather expected this weekend through much of next week as a messy upper-level pattern takes hold of the region. Upper-level ridging will be present across much of the central CONUS Saturday through Tuesday. The CWA will be under the western branch of the ridge, allowing for multiple disturbances to pass through the flow while also enabling significant warming throughout the weekend and into early next week. Currently, there is a Marginal Risk (Level 1 of 5) for portions of southeast Wyoming and western Nebraska on Saturday. This risk is primarily being driven by the upper-level shortwave expected to move overhead throughout the day Saturday. While fairly diffuse for a shortwave, ample 500mb cyclonic vorticity advection will be ongoing due to the southwesterly flow throughout the atmosphere and the fairly open atmosphere upstream of the region. Subtle warm air advection is expected at 700mb, further supporting lift across the region. Southerly surface flow will advect in additional moisture form moisture rich regions of the southern CONUS with PWs rising into the 0.75 to 1.0 range east of the Laramie Range. The surface flow will slowly turn more easterly throughout the atmosphere, providing an upslope component for most locations east of the Laramie Range. As the terrain-induced dryline slowly propagates eastward throughout the afternoon hours, storm chances will increase, especially with the additional moisture in the region. Forecast soundings from the GFS over the northern Panhandle suggest MLCAPE around 1300J, MUCAPE around 2000J, with SBCAPE around 2000J as well. DCAPE values are well over 1000J with weak shear present and Inverted-V soundings. This suggests that damaging wind will be possible with these storms and other parameters suggest a hail threat across the region as well. This event is still a couple days out, with a few Slight Risks (Level 2 of 5) between now and then. More details will come to light as HIRES models being to resolve this threat in the coming days. The upper-level ridge will remain across the central CONUS through the weekend and into next week, allowing temperatures to remain very summer-like with highs in the 80s and 90s every day. With the southwesterly flow aloft, multiple 500mb vorticity lobes will be able to advect across the region with the afternoon showers and thunderstorms possible Sunday and Monday. Tuesday will be a little more interesting as an upper-level trough is progged to push through the region with a cold front associated with it dropping temperatures back into the 70s and low-80s. Long range models have started coming into better agreement with the propagation of this trough, with the ECMWF and GFS suggesting a neutrally tilted trough pushing through Tuesday morning through Wednesday morning. This system will likely produce storms across the region, though it is a bit far out to get reliable, specific details on this system. However, Tuesdays looks to be a day to watch for strong to severe thunderstorms being more widespread. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1144 AM MDT Thu Jun 12 2025 VFR conditions expected over the next 24 hours, outside of KCDR where low clouds are lingering this morning and could return alongside patchy fog tomorrow morning. Showers and thunderstorms move into the region this afternoon and evening with all sites expected to have a risk of thunderstorms. Some storms could be stronger including very gusty winds and possibly small hail, and any storms no matter what will locally enhance winds and cause them to behave erratically. By late this evening activity will disperse or move out of the area, with mid to high clouds expected overnight clearing by the morning hours. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...SF LONG TERM...AM AVIATION...CG
Hazardous weather outlook, Jun 12, 1:59 PM MDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 159 PM MDT Thu Jun 12 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-132000- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 159 PM MDT Thu Jun 12 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - Strong to severe storms possible Thursday and Friday. All hazards of severe weather are possible, including large hail, damaging winds, an isolated tornado, and heavy rain. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY - Above average temperatures are expected to persist through the upcoming weekend. - Active weather expected this weekend through much of next week as a messy upper-level pattern takes hold of the region. .Spotter information statement... Spotters are encouraged to report severe weather to the NWS.
In the hours before
Special weather statement, Jun 12, 2:13 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
213 PM MDT Thu Jun 12 2025
WYZ115-116-122045-
South Laramie Range WY-Laramie Valley WY-
213 PM MDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ALBANY COUNTY
THROUGH 245 PM MDT...
At 212 PM MDT, Doppler radar was tracking a strong thunderstorm near
Antelope Buttes, or 12 miles north of Laramie, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Baldy Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rain is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4142 10563 4154 10572 4168 10546 4151 10531
TIME...MOT...LOC 2012Z 240DEG 16KT 4150 10562
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
FullerThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:00 PM MDT | Special Weather Statement | CYS | Albany | 30 min |
| Jun 11, 6:01 PM MDT | Special Weather Statement | CYS | Converse | 44 min |
| Jun 11, 6:45 PM MDT | Special Weather Statement | CYS | Converse | 45 min |
| Jun 12, 2:13 PM MDT | Special Weather Statement | CYS | Albany | 32 min |
| Jun 12, 2:38 PM MDT | Special Weather Statement | CYS | Laramie | 22 min |
| Jun 12, 2:50 PM MDT | Tornado Warning | CYS | Laramie | 15 min |
| Jun 12, 2:55 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 50 min |
| Jun 12, 3:03 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 42 min |
| Jun 12, 3:06 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 39 min |
| Jun 12, 3:31 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 44 min |
| Jun 12, 3:35 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 40 min |
| Jun 12, 3:49 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 41 min |
| Jun 12, 4:12 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| Jun 12, 4:22 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 38 min |
| Jun 12, 4:47 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 43 min |
| Jun 12, 5:04 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 41 min |
| Jun 12, 5:42 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara | 48 min |
| Jun 12, 5:46 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 44 min |
| Jun 12, 5:15 PM MDT | Special Weather Statement | CYS | Banner | 30 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2025Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.